

# Speaking Event 19 October 2022

Event	Chat #3 - Critical Food & Ag Perspectives
Location	Live in Ballroom B, 4 <sup>th</sup> Floor, Iowa Event Center, Des Moines, Iowa Virtual Streaming through <u>Accelevents</u>
Description	Leaders from four organizations will explore how they work together to maximize societal benefits and fill critical niches to ensure that development, food security, and environmental sustainability goals are achieved. This discussion will emphasize the importance of partnerships, and the multisectoral, multilateral efforts needed to achieve sustainable and equitable food systems that provide healthy food for all. Additionally, the session will explore the different roles organizations play, the importance of utilizing local contexts and capacities, and the role of listening to the desires of various stakeholders and communities in all efforts.
Date + Time	Wednesday, October 19, 2:30 - 3:15pm (1430 - 1515) Central Time
Moderator	Barbara Stinson, President, World Food Prize Foundation
Discussants and Biographies (Hyperlinked)	Marco Ferroni, Chair, CGIAR System Board Yossi Kofman, CEO, Groundwork BioAg Amanda Leland, Executive Director, Environmental Defense Fund Liz Schrayer, President & CEO, U.S. Global Leadership Coalition
Event Coordinators	Kyle Poorman, <u>kpoorman@worldfoodprize.org</u> , +1-515-231-8014 Alyssa Brown, <u>abrown@worldfoodprize.org</u> , +1-563-590-8421
Tech Support	Kevin Geiken, kgeiken@gmail.com, +1-515-661-7215



## **Major Questions and Discussion Areas**

- 1) For Ferroni With recent advances for the One CG system, tell us where you are and what's different about the latest developments? How will you ensure that the research agenda is fully relevant and that it evolves to meet the needs of food systems transformation?
- 2) To Koffman and Schrayer Our global food systems are constantly needing to adapt to new shocks in this unprecedented era of conflict, climate change, COVID, and more. How is the business agenda advancing to address the complex systems and challenges we face? How do research, policy and the private sector most effectively interface and link? What is needed from each sector?
- 3) To Leland How does the policy and governmental regulations interface in these three areas? Where are the most important means to collaborate and coordinate in meaningful ways?
- 4) In one minute, what action items are essential for accelerating cooperation in food and agriculture on a *global scale*?

## **Participant Expectations**

- Please honor allotted times for speaking. The moderator and/or WFPF staff will offer time checks as needed.
- The moderator will call on each speaker to respond in order to each question, as agreed in advance and according to the outline presented below.
- We encourage responses to each other's comments; interaction among speakers will be most valuable for the audience.
- No slides will be offered during the event given the time constraints.
- No questions from the audience will be taken given the time constraints.

#### **Event Show Flow**

This section details the duration and order of speakers for the 44-minute session.

The length of time and number of questions below (in red) are subject to change based on the group planning meeting.

## 2:30 – 2:38 pm | Introduction (6 min)

1. **Barbara** offers welcome, introduces herself, and gives a brief description of the panel. Barbara calls upon each speaker to introduce themselves with their name, title, affiliation, and brief description of their work in order from stage right (closest to moderator) to stage left in the following order:

Marco Ferroni, Chair, CGIAR System Board

Amanda Leland, Executive Director, Environmental Defense Fund

Yossi Kofman, CEO, Groundwork BioAg

Liz Schrayer, President & CEO, U.S. Global Leadership Coalition

2:38 – 2:48 pm | Question 1 (10 min total)

2:48 - 2:58 pm | Question 2 (10 min total)

2:58 - 3:08 pm | Question 3 (10 min total)

3:08 – 3:12 pm | Question 4 (4 min total)

### 3:12 - 3:14 pm | Closing Remarks (2 min)

1. **Barbara** provides a brief summary of dialogue as time allows and ends promptly at 3:14 pm.